Invariant measures for dissipative systems and generalised Banach limits
Łukaszewicz, Grzegorz, Real, José and Robinson, James C. (James Cooper), 1969-. (2011) Invariant measures for dissipative systems and generalised Banach limits. Journal of Dynamics and Differential Equations, Vol.23 (No.2). pp. 225-250. ISSN 1040-7294Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s10884-011-9213-6
Inspired by a theory due to Foias and coworkers (see, for example, Foias et al. Navier-Stokes equations and turbulence, Cambridge University Press, Cambridge, 2001) and recent work of Wang (Disc Cont Dyn Sys 23:521-540, 2009), we show that the generalised Banach limit can be used to construct invariant measures for continuous dynamical systems on metric spaces that have compact attracting sets, taking limits evaluated along individual trajectories. We also show that if the space is a reflexive separable Banach space, or if the dynamical system has a compact absorbing set, then rather than taking limits evaluated along individual trajectories, we can take an ensemble of initial conditions: the generalised Banach limit can be used to construct an invariant measure based on an arbitrary initial probability measure, and any invariant measure can be obtained in this way. We thus propose an alternative to the classical Krylov-Bogoliubov construction, which we show is also applicable in this situation.
|Item Type:||Journal Article|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Journal of Dynamics and Differential Equations|
|Page Range:||pp. 225-250|
|Funder:||Polish Government , Spanish Ministerio de Ciencia e Innovacion , Consejeria de Innovacion, Ciencia y Empresa (Junta de Andalucia) , Engineering and Physical Sciences Research Council (EPSRC)|
Actions (login required)